My breasts have always been quite uneven but when I ovulate and especially when I am about to start my period my breasts become quite a bit more asymmetrical. The larger one gets swollen and tender while the other does nothing. Is this normal?
Is It Normal for Breasts to Become More Asymmetrical at Certain Points in the Menstrual Cycle?
Doctor Answers 5
Menstrual Cycle and Breasts
It’s not unusual for breasts to undergo changes during one’s menstrual cycle, and certainly not unusual for these changes to be asymmetrical.
Jonathan Ross Berman, M.D. , F.A.C.S.
Breast Asymmetry Accentuated during Menstrual Period?
Thank you for the question.
Yes, it makes sense that the larger breast (with more estrogen receptors…) increases in size more so than the smaller breast during your menstrual period. To be sure you may want to address your concerns with your GYN physician as well.
Breast Asymmetry Accentuated By Menstruation
Menstruation/hormonal changes affect the breast tissue differently with each patient.
It is natural that each breast responds differently to menstruation as in your case where the larger breast gets swollen whereas the smaller one is barely affected.
However, it is wise to have your breasts checked by your OB/GYN to rule out any other possible causes for what you have been experiencing.
Thank you for your inquiry and the best of luck to you.
You might also like...
Breasts and menstrual cycle
Menstruation may impact the breasts and cause them to swell. This may lead to differential swelling.
A woman's breast size can change duing the menstrual cycle. If your breasts swell, then any asymmetries that you may have will
Thank you for your question.
Yes, a woman's breast size can change duing the menstrual cycle. If your breasts swell, then any asymmetries that you may have will be magnified making your breasts more asymmetric.
To be sure nothing else is going on, see your primary care doctor or your OB/GYN doctor for a thorough history and physical exam. This online site does not substitute for real doctor-patient interaction. You need to see your doctor.
I hope this helps.